Loose Stool

Loose stool refers to feces that is more watery and softer than usual. It can be a result of indigestion, food poisoning, intolerance to specific food substance, gastrointestinal infections, excessive stimulant intake or fatty food consumption.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are my symptoms due to diabetes or Crohn's disease?

Query: Hi doctor, I am a 22-year-old male. I am 5 feet 7 inches in height and weigh about 150 lbs currently; I used to weigh about 175 lbs. I do not smoke, drink or use recreational drugs. I have some pre-existing medical issues for several years like acne, anal itching or jock itch, and sometimes stomach...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello Dear. I welcome you to icliniq. Well you very well explained your symptoms..It was palatable to read, I must say. Well your concerns are genuine but here is my take on this. You are too young to develop dm type 2, and dermatopathy is far far away to be even considered. Plus you have normal dia...  Read Full »

Please suggest treatment for stomach pain and loose stools.

Query: Hi doctor, I am female. My age is 36, and my height is 5 feet, my weight is 147 pounds. I have a stomach ache since yesterday. When I woke up, I started to feel uncomfortable in my stomach. Then I went to the bathroom. My stool was like Cerelac. Then the whole day, my stomach was aching. I could no...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Was the pain like a spasm? Well, you may have a brief episode of acute gastroenteritis, probably secondary to eating some foods with unhygienic nature. The best way is to keep yourself hydrated with an Oral rehydration solution (ORS). Take one sachet of ORS and mix i...  Read Full »

Why am I having loose stools on and off very often for six months now?

Query: Hi doctor, I am a 17-year-old female. My height is 5 feet 4 inches, and my weight is 215 lbs. I am having constant loose stools. This has been on and off very often for up to six months now. I take Adderall, Intuniv, Zoloft, and a pill for acid reflux. Please give me a solution.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. After reviewing your medication profile, Zoloft (Sertraline) and, to some extent, Adderall (Amphetamine) and Intuniv (Guanfacine) cause gastrointestinal upset. A common adverse effect of Zoloft is diarrhea. Secondly, these medications tend to increase body weight and dr...  Read Full »

How to overcome IBS symptoms?

Query: Hi doctor, I have had IBS for 25 years now. My symptoms have changed over the years. It started with stomach gas, discomfort, and loose stools. Later I had constipation, GERD, and stomach pain. For the past 15 years, I have had diarrhea, loose stools, and also acidity and nausea. I am not able to e...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can only imagine the level of your endurance while being through all this. Given your uncontrolled symptoms make me believe there must be various mishaps while management of your symptoms. As from your history, given no alarms symptoms like weight loss, decreased ...  Read Full »

Does eating slate pencil cause diarrhea and indigestion?

Query: Hi doctor, I am a 29 year old female working as a banker in a rural area. I used to eat slate pencils. I stopped it for the last six months as I experienced nausea, vomiting and passing loose stools. Since then, my hemoglobin level dropped to 7%. If I eat outside food, I suffer from loose stools and...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. It does not look like a result of eating slate pencils. You either have hyperthyroidism or could be a result of irritable bowel syndrome (IBS). This needs to be evaluated by a battery of tests including blood sugar, thyroid profile, stool test, a...  Read Full »

Please suggest treatment for a 3-month-old baby suffering from loose stools.

Query: Hi doctor, My 3-month-old baby is having loose stools for the past 15 days. The color of the poop has turned from yellow to greenish-yellow with a bad smell. My child is having this issue for seven days. I consulted a pediatrician and he gave an antibiotic injection. But there is no improvement. Ho...  Read Full »


Dr. Farhana Yasmin

Paediatrician, Community Medicine Physician

Answer: Hi, Welcome to icliniq.com. You have not mentioned the number of times of passing stools. Please mention whether you are giving breastfeeding to your child. Do not give him homeopathy medicines. You can give Erythromycin syrup one to three teaspoons four times a day for seven days. Give oral r...  Read Full »

Why are loose motion and stomach cramps not getting better with medications?

Query: Hi doctor, I have uneasiness in my lower left side of my belly for a year. I consulted several doctors and took many medications and done an endoscopy. But my problems persist still now. Initially, the doctor told me that I have a normal infection of the gut and it gets cured within a few months ...  Read Full »


Dr. Naveed Ahmed Khan

General Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your concern. I have seen many patients with similar pain. According to your treatment history, you have taken treatment for colitis or infection of the bowel. It is the common diagnosis observed and it subsides after taking antibiotics. As it is chroni...  Read Full »

Why is my son suffering from stomach pain and loose motions?

Query: Hi doctor, My son is 17 years old. He is suffering from severe stomach pain. He had motions around three to five times in the night. We consulted a doctor and he advised him to take Pentasa 1 g and Morease SR for a month. We have taken X-rays, blood tests, and colon endoscopy. His results came ba...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hi, Welcome to icliniq.com. The most common cause of abdominal pain is functional and it is related to multiple problems such as constipation and regurgitation of food. As organic causes are ruled out, it is necessary to rule out functional causes. I think that your son seems to have chronic const...  Read Full »

My baby is having loose motion from the third day of his birth. Can I give cow's milk?

Query: Hello doctor, My baby is 12 days old. He is having loose motions from the third day of birth. I gave him cow's milk for the first and the second day and he was fine. When I started breastfeeding him on day 3, he started having loose motions. His stools are not the same all the times; sometimes, it i...  Read Full »


Dr. Faisal Abdul Karim Malim

Child Health Specialist, Paediatrician

Answer: Hi, Welcome to icliniq.com. Please do not give cow's milk to the baby. You can either breastfeed or give him formula feed, but not cow's milk as it does not contain nutrition in the required amounts. It is normal for the children below the age of 6 months to pass stools up to 15 times a day or once ...  Read Full »

Ulcerative colitis with bleeding in stool

Query: Hello doctor, I have ulcerative colitis for more than two months. I pass more than seven stools a day (loose stools). Constant bleeding before every stool from the rectum. Fever, rapid heartbeat, and anemia. And have a fungal infection, taking medicine too.  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. For ulcerative colitis, an anti-inflammatory drug like Sulfasalazine group of drugs can be started. (In a severe case, Steroid can be prescribed for a short duration). Immunosuppressive drugs prescribed if needed. Anti-diarrheal medication also can be prescribed to d...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.